A case report reveals levofloxacin causes eosinophilic pneumonia with systemic symptoms, indicating serious risks.
Drug-induced eosinophilic pneumonia (D-EP) is a rare adverse drug reaction that can rapidly progress to life-threatening respiratory failure without the timely withdrawal of the offending agent. We herein present the case of a 73-year-old man who developed diffuse erythema, dyspnea, and renal impairment 22 days after the initiation of levofloxacin. Laboratory evaluation revealed marked eosinophilia, and chest CT revealed diffuse ground-glass opacities. His respiratory status deteriorated, thus necessitating noninvasive positive pressure ventilation. Discontinuation of levofloxacin and prompt corticosteroid therapy led to the resolution of the skin lesions, an improvement of the renal function, and recovery, thereby allowing for successful discharge.
No takes yet. Share an insight, caveat, or question.
Tokunaga et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: